Approximation of automorphisms of the rationals and the random graph

Udayan Darji, James David Mitchell

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)

Abstract

Let G be the group of order-preserving automorphisms of the rationals Q, or the
group of colour-preserving automorphisms of the C-coloured random graph RC. We show that given any non-identity f A G, there exists g A G such that every automorphism in G is the limit of a sequence of automorphisms generated by f and g. Moreover, if, in some sense, f has no finite structure, then g can be chosen with a great deal of flexibility.
Original languageEnglish
Pages (from-to)361-388
Number of pages28
JournalJournal of Group Theory
Volume14
Issue number3
Early online date31 Aug 2010
DOIs
Publication statusPublished - 2011

Fingerprint

Dive into the research topics of 'Approximation of automorphisms of the rationals and the random graph'. Together they form a unique fingerprint.

Cite this